Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 21, 2016, 8:11 AM CST for Claiborne County, Jefferson County, Mississippi. It was in force for 24 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 21, 2016, 8:11 AM CST (14:11 UTC)
- Expired
- Jan 21, 2016, 8:35 AM CST
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Claiborne County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 103 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 8:11 AM CST | HAIL 1 | 1 Nw Fayette, MS | HAIL UP TO QUARTER SIZE ALONG HWY 553 COVERING THE GROUND. |
| Jan 21, 8:11 AM CST | HAIL 1 | Nw Fayette, MS | HAIL UP TO QUARTER SIZE ALONG HWY 553 COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
731
WUUS54 KJAN 211411
SVRJAN
MSC021-063-211500-
/O.NEW.KJAN.SV.W.0002.160121T1411Z-160121T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
811 AM CST THU JAN 21 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLAIBORNE COUNTY IN SOUTHWESTERN MISSISSIPPI...
CENTRAL JEFFERSON COUNTY IN SOUTHWESTERN MISSISSIPPI...
* UNTIL 900 AM CST
* AT 811 AM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER FAYETTE...OR
22 MILES NORTHEAST OF NATCHEZ...MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
RED LICK AROUND 820 AM CST.
BLUE HILL AROUND 830 AM CST.
MCBRIDE AND PATTISON AROUND 835 AM CST.
PEYTON AROUND 840 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3173 9116 3200 9076 3184 9072 3182 9074
3174 9074 3164 9111
TIME...MOT...LOC 1411Z 241DEG 33KT 3172 9106
HAIL...1.00IN
WIND...<50MPH
$$
DL3 follow-up statements
614
WWUS54 KJAN 211418
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
818 AM CST THU JAN 21 2016
MSC021-063-211500-
/O.CON.KJAN.SV.W.0002.000000T0000Z-160121T1500Z/
CLAIBORNE MS-JEFFERSON MS-
818 AM CST THU JAN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CST
FOR SOUTHEASTERN CLAIBORNE AND CENTRAL JEFFERSON COUNTIES...
AT 817 AM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER RED LICK...OR
28 MILES NORTHEAST OF NATCHEZ...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BLUE HILL AROUND 825 AM CST.
PATTISON AROUND 830 AM CST.
PEYTON AROUND 835 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3175 9113 3200 9076 3184 9072 3182 9074
3179 9074 3169 9105
TIME...MOT...LOC 1417Z 239DEG 35KT 3176 9098
HAIL...1.00IN
WIND...60MPH
$$
CME743
WWUS54 KJAN 211423
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
823 AM CST THU JAN 21 2016
MSC021-063-211500-
/O.CON.KJAN.SV.W.0002.000000T0000Z-160121T1500Z/
CLAIBORNE MS-JEFFERSON MS-
823 AM CST THU JAN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CST
FOR SOUTHEASTERN CLAIBORNE AND NORTHEASTERN JEFFERSON COUNTIES...
AT 823 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR RED LICK...OR
31 MILES WEST OF HAZLEHURST...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
PATTISON AROUND 830 AM CST.
PEYTON AROUND 835 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3180 9104 3200 9076 3184 9072 3182 9074
3174 9098
TIME...MOT...LOC 1423Z 237DEG 33KT 3181 9092
HAIL...1.00IN
WIND...60MPH
$$
CME984
WWUS54 KJAN 211435
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
835 AM CST THU JAN 21 2016
MSC021-063-211445-
/O.CAN.KJAN.SV.W.0002.000000T0000Z-160121T1500Z/
CLAIBORNE MS-JEFFERSON MS-
835 AM CST THU JAN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAIBORNE AND
NORTHEASTERN JEFFERSON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3180 9104 3200 9076 3184 9072 3182 9074
3174 9098
TIME...MOT...LOC 1434Z 241DEG 33KT 3187 9080
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 4:50 AM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Jan 21, 4:50 AM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
450 AM CST THU JAN 21 2016
..POTENT STORM SYSTEM TO IMPACT THE REGION TODAY INTO FRIDAY WITH A
COMBINATION OF SEVERE WEATHER FOLLOWED BY SOME SNOW...
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...A VERY COMPLEX WEATHER
SITUATION LOOKS TO UNFOLD OVER THE NEXT 24 TO 48 HOURS ACROSS THE
ARKLAMISS REGION. CURRENTLY A RATHER MOIST AIRMASS IS FILTERING BACK
INTO THE REGION AS INDICATED BY THE PRESENCE OF FOG ACROSS THE AREA.
SOME LOCATIONS ARE SEEING PATCHY DENSE FOG THIS MORNING WHICH SHOULD
STICK AROUND FOR AT LEAST A LITTLE BIT AFTER DAYBREAK. THE FRONT
THAT MOVED INTO THE REGION YESTERDAY HAS STALLED GENERALLY ALONG THE
HIGHWAY 84 CORRIDOR AND THIS WILL ALSO HELP WITH FOG DEVELOPMENT
THROUGH THIS MORNING. CURRENT ANALYSIS INDICATES A SFC LOW THAT HAS
DEVELOPED ACROSS NORTHERN TEXAS AND AN UPPER LEVEL TROUGH/LOW OVER
CENTRAL KANSAS. IT IS THESE TWO FEATURES THAT WILL PLAY PIVOTAL
ROLES IN THE EVOLUTION OF OUR WEATHER THROUGH THE NEXT TWO DAYS.
SHOWERS HAVE DEVELOPED ACROSS THE SOUTHERN PART OF MY CWA IN
ASSOCIATION WITH THIS STALLED FRONT/WARM FRONT AND DISCRETE STORMS
ARE MOVING EAST ACROSS CENTRAL LOUISIANA.
OVERALL THE THINKING OF THE ATMOSPHERIC SET UP HAS NOT CHANGED FOR
TODAY. THROUGH THE MORNING...THE FRONT WILL MOVE BACK NORTH AS A
WARM FRONT. AS THIS DOES...WARM MOIST AIR WILL SURGE BACK NORTH
ACROSS AT LEAST THE SOUTHERN HALF OF THE ARKLAMISS REGION. AS THIS
OCCURS THE SFC LOW OVER TEXAS WILL TRACK EAST AND DEEPEN. AHEAD OF
THIS FEATURE AND ASSOCIATED COLD FRONT...TEMPERATURES IN THE WARM
SECTOR WILL RISE INTO THE 60S AND POSSIBLY EVEN 70S ACROSS THE
SOUTHERN PART OF THE CWA. THIS WILL HELP DESTABILIZE THE ATMOSPHERE.
MODELS INDICATE THAT WHILE DEWPOINTS WILL ONLY REACH THE MID 50S TO
LOWER 60S ACROSS THE WARM SECTOR...THERE SHOULD BE AROUND 700-1200
J/KG OF MUCAPE PRESENT. THIS...ALONG WITH AROUND 28C VERTICAL TOTALS
AND 60KTS OF DEEP LAYER SHEAR...SHOULD HELP GENERATE STRONG TO
SEVERE THUNDERSTORMS ACROSS THE REGION. THESE STORMS MAY BE ISOLATED
TO SCATTERED AT FIRST BEFORE CONGEALING INTO A SQUALL LINE ACROSS
WEST CENTRAL MS AND TRACKING EAST THROUGH THE REST OF THE CWA DURING
THE EVENING HOURS. THE PRIMARY RISK WITH THESE STORMS WILL BE FROM
DAMAGING WINDS AND HAIL AND GIVEN THE AMOUNT OF WIND SHEAR THERE
WILL ALSO BE RISK OF TORNADOES. OVERALL THE CONFIDENCE AND AREA
OUTLOOKED PREVIOUSLY SEEMS GENERALLY ON TRACK STILL. THE OVERALL
TRACK OF THE SFC LOW WILL DICTATE HOW MUCH OF THE REGION OR WHICH
PARTS OF THE REGION WILL SEE THE SEVERE WEATHER. THE MAIN AREA IN
QUESTION AS TO HOW MUCH SEVERE WEATHER COULD BE SEEN IS THE
NORTHWEST. CURRENTLY MODELS ARE IN GOOD AGREEMENT THAT THE SFC LOW
WILL TRACK GENERALLY FROM NATCHEZ TO THE JACKSON METRO AREA TO
COLUMBUS. POINTS ALONG AND SOUTH OF THIS TRACK WILL BE PRIMED FOR
POTENTIAL TO SEE SEVERE WEATHER...WHEREAS NORTH OF THIS WILL LIKELY
REMAIN TOO STABLE TO SEE MUCH IF ANY...THOUGH SOME ELEVATED STORMS
THAT COULD PRODUCE HAIL COULD BE POSSIBLE. THAT BEING SAID...WILL
CONTINUE TO WITH CURRENT HWO/GRAPHICS AS IS. IN ADDITION TO THE
SEVERE THREAT...THERE WILL BE A RISK FOR HEAVY RAIN GIVEN MULTIPLE
ROUNDS OF STORMS FROM THIS MORNING ALONG THE WARM FRONT TO THE MORE
VIGOROUS CONVECTION LATER THIS AFTERNOON. EVEN THOUGH WE HAVE NOT
SEEN RAIN IN A WHILE...VEGETATION THIS TIME OF YEAR DOESNT ABSORB
THE RAINFALL AS EFFICIENTLY. WILL ALSO KEEP THE FLOODING OUTLOOK AS
IS. HI-RES GUIDANCE ALSO AGREES THAT THE BEST TIMING SHOULD BE
AROUND NOON TO 9-10PM.
AS THE SFC LOW MOVES NORTHEAST TOWARD THE TENNESSEE VALLEY...THE
UPPER LOW WILL BE LAGGING SHORTLY BEHIND. AS THIS MOVES ACROSS THE
REGION...WRAPAROUND MOISTURE WILL MIX WITH THE INCOMING COLD AIR TO
GENERATE A WINTER WEATHER POTENTIAL FOR AT LEAST THE NORTHERN PART
OF THE CWA IN THE EARLY MORNING HOURS OF FRIDAY. /28/
CONCERNING WINTER WEATHER POTENTIAL...SIGNIFICANT SNOWFALL REMAINS A
POSSIBILITY OVER NORTHERN PORTIONS OF THE ARKLAMISS FROM LATE
THURSDAY NIGHT THROUGH MUCH OF FRIDAY. FARTHER SOUTH...FLURRIES OR
EVEN A FEW PERIODS OF LIGHT SNOW POSSIBLE DOWN TO THE I-20
CORRIDOR...WITH SOME DRIZZLE OR FREEZING DRIZZLE A CONCERN AS WELL.
MODEL CONSENSUS SEEMS TO HAVE SETTLED ON A TRACK OF THE MID/UPPER
LOW ACROSS NRN LA AND NW/NRN PORTIONS OF THE ARKLAMISS...WITH THE
ECMWF/GEM FARTHEST SOUTH. THE GFS SOLUTION OFFERS MORE OF A MIDDLE
ROAD AND WILL FOLLOW CLOSER TO ITS DETAILS WHICH MATCH UP WELL WITH
THE PREVIOUS FORECAST. ASIDE FROM THE LOW POSITIONING AND CORRELATED
PRECIP AMOUNTS...THERE ARE UNCERTAINTIES INVOLVING PRECIPITATION
TYPE AS WARMER MID LEVEL AIR COULD BE SUFFICIENT FOR SLEET TO MIX IN
WITH SNOW...AND OF COURSE THE TIMING OF RAIN TO FROZEN PRECIP IS
ALWAYS A BIG QUESTION IN THIS SET-UP. IT SEEMS A CONSENSUS POINTS TO
THE 09-12Z TIME FRAME FOR A CHANGE-OVER TO FROZEN PRECIP IN THE
DELTA REGION...WITH THE TRANSITION ZONE MOVING EAST ACROSS CENTRAL
MS LATER IN THE MORNING. THE INHERITED FORECAST MAY HAVE BEEN A
LITTLE TOO FAST IN THIS REGARD...BUT WILL KEEP IT ROUGHLY THE SAME
TO MAINTAIN CONSISTENCY WITH THE WATCH PRODUCT. IN THE END...SNOW
AMOUNTS COULD STILL BE JUST AS...IF NOT MORE SIGNIFICANT THAN
PREVIOUSLY ANTICIPATED...BUT A LITTLE MORE DELAYED.
THE MAIN CHANGES IN THIS FORECAST WERE TO EXPAND THE WATCH TO
INCLUDE SE ARKANSAS AND WASHINGTON COUNTY BASED ON IDEA OF QUICKER
STRENGTHENING AND STRONGER LIFT WITH THE MID LEVEL LOW PREVIOUSLY
DISCUSSED...WHICH WOULD SUGGEST A SNOW SWATH WITH A LITTLE MORE OF A
SW-NE ORIENTATION FOR THE HEAVIER AMOUNTS OVER NRN PORTIONS OF THE
DELTA REGION. HAVE COORDINATED WITH WPC TO BUMP UP AMOUNTS SOME IN
THE WATCH AREA...BUT CONFIDENCE IS STILL NOT HIGH ENOUGH TO WARRANT
AN UPGRADE. FOR LOCATIONS SOUTH OF THE WATCH AREA AND DOWN TO THE I-
20 CORRIDOR...ICE CRYSTAL GROWTH NECESSARY FOR SNOW WILL BE MORE
FLEETING GIVEN MORE SHALLOW MOISTURE AND LIFT...BUT STRONG COLD
ADVECTION WILL CERTAINLY SQUEEZE OUT SOME DRIZZLE WHICH COULD BECOME
PROBLEMATIC BY FRIDAY EVENING WHEN THE TEMPERATURE IS EXPECTED TO
DROP BELOW FREEZING...AND THE NEAR SURFACE LAYER COULD BECOME COLD
ENOUGH FOR SNOW GRAIN PRODUCTION. IN ANY CASE...PRECIPITATION
AMOUNTS SHOULD BE LIGHT AND SNOW AMOUNTS STILL LOOK INCONSEQUENTIAL
FARTHER SOUTH. /EC/
WHILE WARM CONDITIONS WILL BE PREVALENT TODAY...STRONG COLD AIR
ADVECTION WILL MOVE IN BEHIND THE FRONT AND FRIDAY WILL BE A RATHER
RAW AND MISERABLE DAY ACROSS MUCH OF THE REGION. LOCATIONS ACROSS
THE HIGHWAY 82 CORRIDOR WILL STRUGGLE TO GET OUT OF THE 30S DURING
THE DAY...ESPECIALLY WITH SNOWFALL OCCURRING AND MAY LINGER NEAR
FREEZING FOR MUCH OF THE DAY. IN ADDITION...NORTH/NORTHWESTERLY WINDS
WILL BE RATHER BLUSTERY WHICH MAY RESULT IN BLOWING/DRIFTING SNOW
AT TIMES. GUIDANCE INDICATES THAT SPEEDS OF 30MPH WILL BE POSSIBLE
WITH HIGHER GUSTS AND THIS COULD WARRANT A WIND ADVISORY FOR
PORTIONS OF THE DELTA ON FRIDAY. THE WIND AND COLD COMBINED WILL
CREATE WIND CHILLS IN THE 20S ACROSS MOT OF THE AREA DURING THE DAY
ON FRIDAY AND THE UPPER TEENS IN THE DELTA. /28/
.LONG TERM...SATURDAY THROUGH NEXT WEDNESDAY...AFTER A VERY ACTIVE
SHORT TERM PERIOD (THURSDAY AND FRIDAY)...OTHER THAN A SMALL "BUMP
IN THE ROAD" MONDAY INTO TUESDAY...THE LONG TERM PORTION OF THE
FORECAST CURRENTLY APPEARS RATHER SUBDUED.
AS THE SURFACE LOW CONTINUES TO LIFT NORTHEAST UP THE EAST COAST AND
THE WESTERN PERIPHERY OF THE UPPER TROUGH EXITS THE REGION...CLOUDS
AND ANY POSSIBLE LINGERING FLURRIES SHOULD EXIT THE CENTRAL AND
EASTERN PORTIONS OF THE FORECAST AREA SATURDAY MORNING. DESPITE THE
CLEARING SKIES...A RATHER BRISK DAY IS EXPECTED AS HIGHS SATURDAY
AFTERNOON RANGE FROM THE MID 30S TO MID 40S. THESE COLD TEMPERATURES
WILL BE BACKED BY NORTHERLY WINDS BETWEEN 10-15 MPH...GUSTING UP TO
AROUND 20 MPH AT TIMES...PRIMARILY THROUGH MID-AFTERNOON. THIS
COMBINATION OF COLD TEMPERATURES AND WINDS WILL RESULT IN AFTERNOON
WIND CHILLS RANGING FROM THE UPPER 20S TO UPPER 30S. CLEAR SKIES
AND LIGHT TO CALM WINDS ARE EXPECTED SATURDAY NIGHT AS A SURFACE
HIGH SHIFTS OVER THE REGION. THIS WILL CAUSE OVERNIGHT LOWS TO
PLUMMET INTO THE LOW TO MIDDLE 20S AREAWIDE.
A BRIEF WARMING TREND WILL BEGIN ON SUNDAY AND CONTINUE INTO MONDAY
AS THE SURFACE HIGH SHIFTS EAST OF THE CWA...AND FLOW ACROSS THE
REGION BECOMES SOUTHERLY. STILL...AN OVERALL SEASONABLE DAY WILL BE
ON TAP AS HIGHS RANGE FROM THE MID 40S TO MID 50S UNDER SUNNY SKIES.
CLOUDS WILL INCREASE SUNDAY NIGHT INTO MONDAY MORNING AS LOWS RANGE
FROM THE MID 30S TO MID 40S. HIGHS MONDAY UNDER MOSTLY CLOUDY SKIES
WILL RANGE FROM THE UPPER 50S TO MIDDLE 60S...AND FALL INTO THE
UPPER 30S TO UPPER 40S MONDAY NIGHT.
THE BEFORE MENTIONED INCREASE IN CLOUDS SUNDAY NIGHT INTO MONDAY
MORNING IS RESPONSE TO AN UPPER LEVEL TROUGH SWINGING ACROSS THE
NATION'S MID-SECTION MONDAY INTO TUESDAY. THIS WILL SEND ANOTHER
COLD FRONT INTO AND THROUGH THE FORECAST AREA MONDAY EVENING INTO
TUESDAY. THIS WILL ALSO BRING AN INCREASE IN RAIN CHANCES FROM
MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. RAIN LOOKS TO COME TO
AN END TUESDAY EVENING...WITH GRADUAL CLEARING AND COOL CONDITIONS
EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY. HIGHS BOTH TUESDAY AND
WEDNESDAY WILL BE FROM THE MID 40S TO MID 50S. LOWS TUESDAY AND
WEDNESDAY NIGHTS WILL FALL INTO THE 30S. /19/
&&
.AVIATION...POOR AVIATION CONDITIONS WILL CONTINUE TODAY AND INTO
FRIDAY AS A POTENT STORM SYSTEM MOVES THROUGH THE REGION. CEILINGS
WILL CONTINUE TO BE IFR TO LIFR TODAY WITH SHOWERS AND THUNDERSTORMS
DEVELOPING/MOVING INTO THE REGION. SOME STORMS COULD BE ON THE SEVERE
SIDE WITH GUSTY WINDS. THE MAIN TIMEFRAME FOR THESE STORMS WILL BE
AROUND 18Z THROUGH 03Z. AFTER THIS CEILINGS AND VIS MAY IMPROVE
SLIGHTLY FOR LOCATIONS SOUTH OF I-20. HOWEVER...TAF SITES ALONG THE
HIGHWAY 82 CORRIDOR WILL CONTEND WITH SNOW EARLY FRIDAY MORNING
THROUGH FRIDAY. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 65 39 40 28 / 95 100 53 9
MERIDIAN 63 41 42 30 / 92 100 51 9
VICKSBURG 65 40 41 28 / 95 95 53 6
HATTIESBURG 68 46 45 28 / 92 100 22 6
NATCHEZ 68 42 42 27 / 95 86 32 5
GREENVILLE 54 34 36 28 / 96 97 90 7
GREENWOOD 55 35 36 26 / 96 100 90 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
FOR MSZ018-019-025>029-034.
LA...NONE.
AR...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
FOR ARZ074-075.
&&
28/EC/19Hazardous weather outlook, Jan 21, 5:08 AM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 508 AM CST THU JAN 21 2016 ARZ074-075-MSZ018-019-221115- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER- 508 AM CST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN WILL CHANGE TO SNOW LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING WITH SNOW CONTINUING INTO THE EARLY AFTERNOON FRIDAY. SNOW ACCUMULATIONS OF ONE TO FOUR INCHES ARE POSSIBLE MAINLY NORTH OF A LINE FROM CLEVELAND TO GREENWOOD. TRAVEL CONDITIONS MAY BECOME DIFFICULT ACROSS THE AREA ON FRIDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ007>009-015-016-023-MSZ025>045-047-221115- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- WARREN- 508 AM CST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE FROM MIDDAY TODAY THROUGH THE EARLY EVENING HOURS. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS BUT HAIL UP TO HALF DOLLAR SIZE AND A FEW TORNADOES ARE ALSO POSSIBLE. IN ADDITION, RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES WITH LOCALLY HIGHER AMOUNTS MAY LEAD TO LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN WILL CHANGE TO SNOW FRIDAY MORNING WITH SNOW CONTINUING INTO THE AFTERNOON FRIDAY. SNOW ACCUMULATIONS OF ONE TO FOUR INCHES ARE POSSIBLE NORTH OF A LINE FROM CLEVELAND TO GREENWOOD TO EUPORA. TRAVEL CONDITIONS MAY BECOME DIFFICULT IN THOSE AREAS ON FRIDAY. FARTHER SOUTH, LIGHT ACCUMULATIONS ARE POSSIBLE, BUT TRAVEL IMPACTS ARE LESS LIKELY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. LAZ024>026-MSZ046-048>056-059>061-221115- CATAHOULA-TENSAS-CONCORDIA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS- FRANKLIN MS- 508 AM CST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT FLOODING THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT STRONG TO SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS BUT HAIL UP TO HALF DOLLAR SIZE AND A FEW TORNADOES ARE ALSO POSSIBLE. IN ADDITION RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES WITH LOCALLY HIGHER AMOUNTS MAY LEAD TO LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. MSZ057-058-062>066-072>074-221115- JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 508 AM CST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT STRONG TO SEVERE STORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS BUT HAIL UP TO HALF DOLLAR SIZE AND A FEW TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jan 21, 7:24 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
724 AM CST THU JAN 21 2016
LAZ023>025-211415-
TENSAS LA-FRANKLIN LA-CATAHOULA LA-
724 AM CST THU JAN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CATAHOULA...
SOUTHEASTERN FRANKLIN AND SOUTHWESTERN TENSAS PARISHES UNTIL 815 AM
CST...
AT 723 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LEE BAYOU...OR 13 MILES NORTHWEST OF FERRIDAY...MOVING NORTHEAST
AT 45 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
COOTER POINT AROUND 740 AM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SICILY ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3211 9154 3189 9130 3174 9158 3176 9159
3176 9160 3173 9163 3173 9165 3174 9168
3174 9170 3171 9170 3180 9179
TIME...MOT...LOC 1323Z 223DEG 37KT 3181 9165
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 7:52 PM CST | River Flood Warning | JAN | Clay | 4 days |
| Jan 21, 8:58 AM CST | Special Weather Statement | JAN | Copiah | 32 min |
| Jan 21, 9:16 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 12 min |
| Jan 21, 9:54 AM CST | Special Weather Statement | JAN | Warren | 36 min |
| Jan 21, 10:05 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 55 min |
| Jan 21, 10:34 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 56 min |
| Jan 21, 11:08 AM CST | Special Weather Statement | JAN | Holmes | 37 min |
| Jan 21, 12:20 PM CST | Special Weather Statement | JAN | Attala | 25 min |
| Jan 21, 1:19 PM CST | Areal Flood Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 12 hr |
| Jan 21, 1:49 PM CST | Special Weather Statement | JAN | Holmes | 26 min |
| Jan 21, 1:51 PM CST | Special Weather Statement | JAN | Holmes | 24 min |
| Jan 21, 1:54 PM CST | Special Weather Statement | JAN | Scott | 36 min |
| Jan 21, 2:04 PM CST | Special Weather Statement | JAN | Rankin | 26 min |
| Jan 21, 2:10 PM CST | Special Weather Statement | JAN | Yazoo | 35 min |
| Jan 21, 2:15 PM CST | Severe Thunderstorm Warning | JAN | Adams | 75 min |
| Jan 21, 2:19 PM CST | Special Weather Statement | JAN | Attala | 26 min |
| Jan 21, 2:26 PM CST | Tornado Warning | JAN | Adams | 64 min |
| Jan 21, 2:28 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 47 min |
| Jan 21, 2:29 PM CST | Special Weather Statement | JAN | Warren | 31 min |
| Jan 21, 2:41 PM CST | Special Weather Statement | JAN | Leake | 34 min |
| Jan 21, 2:43 PM CST | Winter Storm Warning | JAN | Bolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more | 19 hr |
| Jan 21, 2:43 PM CST | Winter Weather Advisory | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 15 more | 23 hr |
| Jan 21, 2:53 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 52 min |
| Jan 21, 3:11 PM CST | Flash Flood Warning | JAN | Holmes, Yazoo | 3 hr |
| Jan 21, 3:21 PM CST | Tornado Warning | JAN | Adams, Franklin, Jefferson | 54 min |
| Jan 21, 3:25 PM CST | Wind Advisory | JAN | Bolivar, Humphreys, Issaquena, Sharkey, Sunflower, Warren and 1 more | 23 hr |
| Jan 21, 3:27 PM CST | Special Weather Statement | JAN | Copiah | 33 min |
| Jan 21, 3:34 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 41 min |
| Jan 21, 3:39 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 55 min |
| Jan 21, 3:45 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 45 min |
| Jan 21, 3:59 PM CST | Tornado Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 61 min |
| Jan 21, 4:03 PM CST | Special Weather Statement | JAN | Clarke | 27 min |
| Jan 21, 4:03 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 43 min |
| Jan 21, 4:13 PM CST | Tornado Warning | JAN | Copiah, Hinds, Rankin, Simpson | 62 min |
| Jan 21, 4:15 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 45 min |
| Jan 21, 4:17 PM CST | Tornado Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 42 min |
| Jan 21, 4:39 PM CST | Tornado Warning | JAN | Copiah, Simpson | 66 min |
| Jan 21, 5:03 PM CST | Flash Flood Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 2 hr |
| Jan 21, 5:17 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 47 min |
| Jan 21, 5:25 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott | 65 min |
| Jan 21, 5:27 PM CST | Tornado Warning | JAN | Simpson | 48 min |
| Jan 21, 5:49 PM CST | Tornado Warning | JAN | Newton, Scott | 35 min |
| Jan 21, 5:54 PM CST | Severe Thunderstorm Warning | JAN | Smith | 53 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.